What are the possible causes for patients who have normal blood pressure before Haemodailysis but develops hypertension (nearly 190/90mmHg) as Haemodialysis progress? According to our experience, blood pressure should be lowered as the dialysis progress because fluid and electrolyte are loss during the process. So apart from removal of anti-hyptensive drug effect by Haemodialysis, what are the other causes for such contradicting phenomenon? Thanks a lot!!
Dec 20, '02
"The possible causes of this condition are patient non-compliance with diet and/or antihypertensive medication; inappropriately high dry weight; inadequate antihypertensive drug dosing and effectiveness (frequency of doses, drug interactions with other medications); inappropriate response of the renin-angiotensin system; and secondary hypertension due to other causes, e.g. renal ischemia due to renal artery stenosis, hyperthyroidism, hypercalcaemia and hyperparathyroidism, sleep apnea."
-Galla JH, Luke RG. Hypertension in renal parenchymal disease. In: Brenner BM, Rector FC, editors. The Kidney. Philadelphia, Pennsylvania: WB Saunders Company, 1996; 2126-2147.
Mar 20, '03
I think HKnurse trying to say her patient's pressure starts to shoot up toward the end of dialysis. I have one patient having the same condition. She has normal pressure pre-HD and pressure shoots up to 190/90 or even higher one hour before concluding.
Mar 20, '03
Hi, I have been studying for the CDN exam and last night I was reading a chapter on Meds and Renal Failure. Check to see if your pt is on an ACE Inhibitor. The textbook Contemporary Nephrology Nursing says that " Hemodialysis will significantly reduce the blood levels of converting enzyme inhibitors such as captopril and enalapril; therefore a careful review of blood pressure medications should be done when the BP is rising during the hemodialysis treatment or following the treatment in a rebound fashion. Hope this helps!!
P.S. Looks like our little renal forum is getting off to a great start!! For months, nobody ever posted, or replied to the few posts that were posted. Look forward to chatting with all of you soon. We can learn so much from each other
Jul 17, '05
I am a patient and my bps drop in a nice pattern during tx with my last one being about 120. But when we do the final sitting and standing, my bp sometimes increases to 130-150. Is this normal?
Aug 7, '05
maybe its caused from either increased renin production, or sodium levels increasing, or fluid retention???
Aug 7, '05
are there other s/s of fluid overload when this bp is rising, such as edema, dyspnea, tachycardia, or bounding pulse?
Aug 14, '05
Can you explain renin production? I've heard of this , but don't know too much about it. I don't usually have edema post tx and very lttle pre tx. What do you mean about sodium levels increasing? As far as fluid retention, I take off all the fluid my prescription will permit. I do believe there is more fluid that could come off, because I used a Critline one time and nearly a K more came off. I felt great. But with my regular prescrip. I can't budge anymore fluid off. My pulse is normal during tx. , but will rise to about 100 at the very end. In a previous unit I was in, had a different machine prescrip. and my pulse would soar to 130-150 at the end of tx. but my bp would not jump up. Have never been told if I have the other conditions you mentioned.
Must Read Topics